Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 335, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 27, 2005, 5:40 PM CST for Jasper County, McDonald County, Newton County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2005, 5:40 PM CST (23:40 UTC)
- Expired
- Nov 27, 2005, 6:30 PM CST
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 6:05 PM CST | TSTM WND DMG | Neosho, MO | SEVERE THUNDERSTORM WIND GUSTS CAUSED EXTENSIVE DAMAGE ACROSS NEOSHO COUNTY. 2 BARNS WERE DESTROYED, TWO AIRLINE HANGERS WERE DESTROYED, A ROOF WAS BLOWN OFF OF A MOBILE HOME IN SAGANAW, A SHED WAS DESTROYED AND BLOWN ON TO HIGHWAY 71, AND NUMEROUS TREES WERE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 12:36 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 272340
SVRSGF
MOC097-119-145-280030-
/O.NEW.KSGF.SV.W.0335.051127T2340Z-051128T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN MISSOURI.
NEWTON COUNTY IN MISSOURI.
JASPER COUNTY IN MISSOURI.
* UNTIL 630 PM CST.
* AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DIAMOND TO GOODMAN TO 5 MILES NORTHEAST OF BELLA VISTA...AND MOVING
NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR DIAMOND BY 545 PM CST.
NEAR CARTHAGE BY 550 PM CST.
NEAR GRANBY BY 600 PM CST.
NEAR FAIRVIEW BY 605 PM CST.
NEAR SARCOXIE BY 615 PM CST.
THE TOWNS OF FIDELITY...ATLAS...POWELL...STELLA...ROCKY COMFORT...
STARK CITY...NEWTONIA...RITCHEY...WENTWORTH AND MAPLE GROVE ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 14 AND 31.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
KANSAS AND MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CST MONDAY MORNING FOR MISSOURI.
LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
3735 9441
$$
JLT6 follow-up statements
000
WWUS53 KSGF 272346
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CST SUN NOV 27 2005
MOC097-119-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-MCDONALD MO-
547 PM CST SUN NOV 27 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD...
NEWTON AND JASPER COUNTIES UNTIL 630 PM CST...
AT 543 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DIAMOND TO GOODMAN TO 9 MILES NORTHEAST OF BELLA VISTA...AND MOVING
NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
6 MILES SOUTHEAST OF CARTHAGE BY 555 PM CST.
NEAR GRANBY BY 600 PM CST.
NEAR FAIRVIEW BY 605 PM CST.
NEAR SARCOXIE BY 615 PM CST.
THE TOWNS OF FIDELITY...POWELL...STELLA...NEWTONIA...STARK CITY...
ROCKY COMFORT...RITCHEY...MAPLE GROVE...DUDENVILLE AND REEDS ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 16 AND 31.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
3735 9441
$$
JLT000
WWUS53 KSGF 272349
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CST SUN NOV 27 2005
MOC097-119-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-MCDONALD MO-
550 PM CST SUN NOV 27 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD...
NEWTON AND JASPER COUNTIES UNTIL 630 PM CST...
AT 547 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES EAST OF CARTHAGE TO NEOSHO TO 11 MILES WEST OF WASHBURN...AND
MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR GRANBY BY 555 PM CST.
NEAR FAIRVIEW BY 600 PM CST.
NEAR SARCOXIE BY 615 PM CST.
THE TOWNS OF FIDELITY...POWELL...STELLA...ROCKY COMFORT...NEWTONIA...
STARK CITY...RITCHEY...WENTWORTH...REEDS AND DUDENVILLE ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 15 AND 31.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
3735 9441
$$
JLT000
WWUS53 KSGF 272357
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CST SUN NOV 27 2005
MOC097-119-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-MCDONALD MO-
557 PM CST SUN NOV 27 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD...
NEWTON AND JASPER COUNTIES UNTIL 630 PM CST...
AT 555 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF GOLDEN CITY TO GRANBY TO 9 MILES NORTH OF PEA RIDGE...
AND MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR FAIRVIEW BY 610 PM CST.
NEAR SARCOXIE BY 615 PM CST.
THE TOWNS OF POWELL...FIDELITY...MAPLE GROVE...STELLA...DUDENVILLE...
STARK CITY...NEWTONIA...RITCHEY...ROCKY COMFORT AND REEDS ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 18 AND 31.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
3735 9441
$$
JLT000
WWUS53 KSGF 280004
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CST SUN NOV 27 2005
MOC097-119-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-MCDONALD MO-
604 PM CST SUN NOV 27 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD...
NEWTON AND JASPER COUNTIES UNTIL 630 PM CST...
AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GOLDEN CITY TO DIAMOND TO WHEATON TO PEA RIDGE...AND MOVING NORTHEAST
AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR FAIRVIEW BY 610 PM CST.
NEAR SARCOXIE BY 615 PM CST.
THE TOWNS OF RITCHEY...NEWTONIA...STARK CITY...POWELL...STELLA...
FIDELITY...MAPLE GROVE...DUDENVILLE...ROCKY COMFORT AND REEDS ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 19 AND 31.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3702 9447 3649 9434 3651 9409 3735 9407
3735 9441
$$
JLT000
WWUS53 KSGF 280012
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CST SUN NOV 27 2005
MOC119-280022-
/O.CAN.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
MCDONALD MO-
612 PM CST SUN NOV 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR MCDONALD COUNTY HAS BEEN
CANCELLED...
AT 609 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3676 9439 3678 9441 3698 9446 3707 9446
3735 9440 3734 9410 3728 9408 3688 9408
3687 9409 3675 9409
$$
MOC097-145-280030-
/O.CON.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-
612 PM CST SUN NOV 27 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEWTON AND
JASPER COUNTIES UNTIL 630 PM CST...
AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GOLDEN CITY TO SARCOXIE TO FAIRVIEW TO 6 MILES NORTHEAST OF PEA
RIDGE...AND MOVING NORTHEAST AT 45 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN JASPER AND EASTERN NEWTON COUNTIES...INCLUDING THE TOWNS OF
AVILLA...MAPLE GROVE...REEDS...FAIRVIEW...DUDENVILLE...WENTWORTH AND
SARCOXIE.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 25 AND 31.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3676 9439 3678 9441 3698 9446 3707 9446
3735 9440 3734 9410 3728 9408 3688 9408
3687 9409 3675 9409
$$
JLT000
WWUS53 KSGF 280026
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CST SUN NOV 27 2005
MOC097-145-280036-
/O.EXP.KSGF.SV.W.0335.000000T0000Z-051128T0030Z/
JASPER MO-NEWTON MO-
626 PM CST SUN NOV 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON AND JASPER COUNTIES HAS
BEEN ALLOWED TO EXPIRE...
AT 622 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3676 9439 3678 9441 3698 9446 3707 9446
3735 9440 3734 9410 3728 9408 3688 9408
3687 9409 3675 9409
$$
JLTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 1:25 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 27, 1:25 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST SUN NOV 27 2005 .DISCUSSION... VERY EXPLOSIVE ATMOSPHERE IS BEGINNING TO TAKE SHAPE ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA THIS AFTERNOON. 18Z KSGF SOUNDING IS SHOWING A VERY STRONG CAP...BUT THE UPPER LEVEL ENERGY BEGINNING TO SURGE NORTHEAST ACROSS OKLAHOMA/KANSAS AND TEXAS WILL BREAK THIS CAP BY LATE THIS AFTERNOON ACROSS THE FORECAST AREA. 0-3 KM STORM RELATIVE HELICITIES ARE ALREADY NEAR 400 M2/S2...WHICH IS MORE THAN SUFFICIENT FOR ROTATING STORMS IN THE LOWER ATMOSPHERE. A VERY STRONG JET STREAK IS NOTED ON SATELLITE ACROSS EASTERN OKLAHOMA WHICH IS ENHANCING LARGE SCALE LIFT ACROSS KANSAS AND OKLAHOMA. SATELLITE IMAGERY IS VERY INTERESTING IN TERMS OF VERTICAL DIFFLUENT FLOW AS INDIVIDUAL CLOUD ELEMENTS ARE RACING NORTH/NORTHEAST ACROSS THE FORECAST AREA WITH A STRONG EASTERLY COMPONENT ACROSS EASTERN MISSOURI. BREAKS IN THE OVERALL CLOUD SHIELD HAS ALLOWED FOR TEMPERATURES TO RISE TO NEAR 70 DEGREES...WITH 60S ELSEWHERE. MODIFIED SOUNDING AT KSGF WITH A TEMPERATURE OF 67 AND A DEW POINT OF 53 INDICATED CAPES AROUND 915 J/KG AND A CAP OF 160 J/KG. IF THE TEMPERATURE OR MOISTURE INCREASES ONLY SLIGHTLY TO 70 OVER 55...INSTABILITY WILL RISE TO 1500 J/KG WITH LITTLE CAP. THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA BY MIDNIGHT...WITH BLUSTERY CONDITIONS CONTINUING THROUGH MONDAY. MOISTURE WRAPPING AROUND THIS STRONG STORM SYSTEM TO THE NORTH...WILL ALLOW FOR SOME SPRINKLES...CHANGING OVER TO FLURRIES ACROSS MAINLY THE NORTHERN FORECAST AREA BY MONDAY AFTERNOON. .EXTENDED OUTLOOK... MADE LITTLE CHANGES BEYOND WEDNESDAY WITH ANOTHER COLD FRONT EXPECTED TO MOVE THROUGH THE REGION THURSDAY WITH ANOTHER STORM SYSTEM POSSIBLY AFFECTING SOUTHERN MISSOURI BY NEXT WEEKEND. THICKNESS VALUES AND MOISTURE REMAIN IN QUESTION...BUT DID ADD A CHANCE OF RAIN OR SNOW FOR NEXT WEEK. TEMPERATURES SHOULD REMAIN SEASONABLY COOL AS THE UPPER LEVEL PATTERN REMAINS WEST/NORTHWESTERLY. JLT && .AVIATION... FOR THE 18Z TAFS...A PATCH OF SCATTERED CLOUDS HAD OPENED UP OVER SOUTHWEST MISSOURI LATE THIS MORNING. SUNSHINE WILL ONLY ADD TO SURFACE INSTABILITY. EXPECT THUNDERSTORMS TO FORM OVER EASTERN KANSAS AROUND 21Z AND MOVE THROUGH THE KJLN AND KSGF TERMINALS BETWEEN 22-02Z. LLWS WILL ALSO BE A CONCERN IN ADVANCE OF THE CONVECTIVE LINE. ONCE STORMS CLEAR THE AREA...EXPECT WINDS...STRATOCUMULUS AND STRATUS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD. GAEDE && SGF WATCHES/WARNINGS/ADVISORIES... .MO...WIND ADV UNTIL 6PM SOUTHWESTERN COUNTIES. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 27, 3:25 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 PM CST SUN NOV 27 2005 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH. ISOLATED STRONG TORNADOES. AND HAIL UP TO THE SIZE OF HALF DOLLARS. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND THIS EVENING. THIS EPISODE OF THUNDERSTORMS WILL LIKELY END PRIOR TO 2 AM. DISCUSSION: THE INGREDIENTS CONTINUE TO COME TOGETHER LATE THIS AFTERNOON AND THIS EVENING FOR A SEVERE WEATHER OUTBREAK WITH DAMAGING WINDS AND ISOLATED TORNADOES...SOME POSSIBLY STRONG. THIS ACTIVITY WILL LIKELY FORM INTO LINE SEGMENTS AND MINIATURE SUPERCELLS ALONG AN APPROACHING COLD FRONT WHICH WILL MOVE RAPIDLY EASTWARD ACROSS WESTERN MISSOURI AND THE MISSOURI OZARKS THROUGH THE EVENING. VERY STRONG WIND SHEAR WILL SUPPORT A THREAT OF TORNADOES AND WIDESPREAD DAMAGING WINDS. ALTHOUGH INSTABILITY REMAINS LIMITED...AND THE OZARKS REMAIN CAPPED DUE TO A STRONG INVERSION THIS AFTERNOON...THE STRENGTH OF THE APPROACHING UPPER LEVEL ENERGY WILL BREAK THIS CAP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL OCCUR BEHIND SUNDAYS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 AND 4 PM ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI WHERE A TORNADO WATCH IS POSTED. PLEASE BE AWARE THAT THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH ONCE THEY DEVELOP...THEREFORE SPOTTERS SHOULD BE PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE COUNTY UPSTREAM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT / CRAMER
In the hours before
Special weather statement, Nov 27, 12:40 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ066-077-088-093-101-280200- BOURBON-CHEROKEE-CRAWFORD-BARTON-JASPER-MCDONALD-NEWTON-VERNON- 1240 PM CST SUN NOV 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 875 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES IN SOUTHWEST MISSOURI BARTON... JASPER... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS... CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO... NEVADA...PINEVILLE AND PITTSBURG. JLT
Special weather statement, Nov 27, 3:07 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CST SUN NOV 27 2005 MOZ055>058-067>071-078>083-089>092-094>098-102>106-280515- BARRY-BENTON-CAMDEN-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS- GREENE-HICKORY-HOWELL-LACLEDE-LAWRENCE-MARIES-MILLER-MORGAN- OREGON-OZARK-PHELPS-POLK-PULASKI-ST. CLAIR-SHANNON-STONE-TANEY- TEXAS-WEBSTER-WRIGHT- 307 PM CST SUN NOV 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 877 IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 29 COUNTIES IN CENTRAL MISSOURI BENTON... CAMDEN... HICKORY... MARIES... MILLER... MORGAN... PHELPS... PULASKI... ST. CLAIR... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI BARRY... CEDAR... CHRISTIAN... DADE... DALLAS... DOUGLAS... GREENE... LACLEDE... LAWRENCE... OZARK... POLK... STONE... TANEY... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...ALTON...APPLETON CITY...AURORA... AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON... CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON...EMINENCE... FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...GREENFIELD... HERMITAGE...HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON... MANSFIELD...MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE... NIXA...OSAGE BEACH...OSCEOLA...OZARK...REPUBLIC...ROGERSVILLE... ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER...THEODOSIA... VERSAILLES...VIENNA...WARSAW...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. KSZ073-097-101-MOZ066-077-088-093-101-280200- BOURBON-CHEROKEE-CRAWFORD-BARTON-JASPER-MCDONALD-NEWTON-VERNON- 307 PM CST SUN NOV 27 2005 ...TORNADO WATCH 875 REMAINS VALID UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES IN SOUTHWEST MISSOURI BARTON... JASPER... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS... CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO... NEVADA...PINEVILLE AND PITTSBURG. A VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH UNSEASONABLY WARM AND HUMID AIR THIS AFTERNOON AND THIS EVENING...AND PRODUCE STRONG TO SEVERE THUNDERSTORMS. THESE STORMS WILL TRACK ACROSS EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI OZARKS...POTENTIALLY PRODUCING LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOS. THIS EPISODE OF THUNDERSTORMS WILL LIKELY END AFTER MIDNIGHT TONIGHT. GC / CRAMER
Local storm report, Nov 27, 5:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CST SUN NOV 27 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG PORTERVILLE 37.72N 95.07W
11/27/2005 BOURBON KS LAW ENFORCEMENT
TIN BLOWN OFF OF SHED. POSSIBLE TORNADO DAMAGE. STORM
SURVEY MAY BE NEEDED ON MONDAY.
SUTTONLocal storm report, Nov 27, 5:25 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CST SUN NOV 27 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 2 W DUDENVILLE 37.30N 94.12W
11/27/2005 JASPER MO TRAINED SPOTTER
TORNADO REPORTED ON GROUND. LOCATION IS 3 MILES SOUTH
OF GOLDEN CITY.
SUTTONLocal storm report, Nov 27, 5:28 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CST SUN NOV 27 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD LOCKWOOD 37.38N 93.97W
11/27/2005 DADE MO AMATEUR RADIO
FUNNEL CLOUD REPORTED JUST NORTHWEST OF LOCKWOOD VIA
AMATEUR RADIO
SUTTONLocal storm report, Nov 27, 5:31 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CST SUN NOV 27 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 3 NW LOCKWOOD 37.41N 94.01W
11/27/2005 DADE MO TRAINED SPOTTER
SUTTONThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:51 AM CST | Wind Advisory | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 12 more | 17 hr |
| Nov 27, 4:38 PM CST | Tornado Warning | SGF | Jasper, Newton | 46 min |
| Nov 27, 5:07 PM CST | Tornado Warning | SGF | Barton, Dade | 38 min |
| Nov 27, 5:27 PM CST | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 6 hr |
| Nov 27, 5:37 PM CST | Tornado Warning | SGF | Cedar | 31 min |
| Nov 27, 5:46 PM CST | Tornado Warning | SGF | Douglas, Ozark | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.